MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAS07070
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A further clinical review of the event details was completed and a change in the mdr reportability was identified.No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during deployment of a stent graft in a pseudoaneurysm in an av graft, the deployment system was unresponsive and the stent graft would not deploy.The stent graft system was removed and another stent graft was implanted without issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted.The lot met all release criteria.Visual/dimensional evaluation: the device was returned used.The safety clip was missing upon receipt.The tuohy borst valve was loose and the two-way stop cock was opened.The gray outer sheath was torn off approximately 54mm from the proximal end of the handle at the catheter reinforcement area.The stent graft was in place and not released.There was a gap between the atraumatic tip and the distal end of the outer catheter of 1mm.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned with the outer sheath broken.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is confirmed for deployment failure due to catheter breakage, as the stent graft was still in place in the delivery system, and the outer sheath was elongated and torn off at the catheter reinforcement area.It should be noted that the device was used to treat a pseudoaneurysm.This is considered to be an off label use for this device, as the device is indicated for the treatment of stenoses at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts, not for use in the treatment of pseudoaneurysms.However, it could not be determined if the use in this treatment modality contributed to the root cause of the event.The definitive root cause could not be determined based upon available information.Note:in- servicing was conducted by the sales rep at the facility.Labeling review: the current flair endovascular stent graft instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5355086
Report Number2020394-2016-00054
Device Sequence Number807048
Product Code MIH
UDI-Device Identifier04049519008967
UDI-Public(01)04049519008967(10)ANXL0617
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 06/09/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue NumberFAS07070
Device Lot NumberANXL0617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2014
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2016
Supplement Report FDA Received Date03/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight77